MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112720
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Hernia (2240); Obstruction/Occlusion (2422)
Date of Event 06/03/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represents the bard flat mesh (device #2).An additional supplemental emdr was submitted to represent the bard/davol mesh ¿ composix kugel (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2004 - patient was diagnosed with incarcerated recurrent ventral hernia thereby underwent open repair with the implant of composix kugel mesh (device #1).Per op notes, "identified the unknown marlex mesh.A composix kugel mesh (device #1) was placed into the abdominal wall using prolene sutures." (b)(6) 2004 - patient was diagnosed with seroma thereby underwent repair with debridement of seroma sinus, drainage of seroma and debridement with primary closure.(b)(6) 2005 - patient was diagnosed with abdominal wall abscess with infected mesh thereby underwent repair with removal of mesh (device #1) and lysis of adhesions.Per op notes, ¿the composix graft appeared as a hard mass.Dense adhesions were identified and the prior composix graft (device #1) was removed.Unknown marlex mesh was also excised.¿ (b)(6) 2007 - patient was diagnosed with recurrent incarcerated ventral hernia with small bowel obstruction thereby underwent open repair with the implant of bard flat mesh (device #2).Per op notes, ¿a bard flat mesh (device #2) was placed into the abdominal wall using prolene sutures.¿ (b)(6) 2011 - patient was diagnosed with recurrent small bowel obstructions, recurrent abdominal wall hernias thereby underwent open repair with the removal of mesh (device #2) and implant of bard flat mesh (device #3).Per op notes, ¿the mesh (device #2) was excised and a bard flat mesh (device #3) was placed.¿.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22592870
Report Number1213643-2025-00679
Device Sequence Number21114352
Product Code FTL
UDI-Device Identifier00801741016561
UDI-Public(01)00801741016561
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112720
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Initial Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale